Alert archive / North Carolina / Wind Advisories in 2024
Wind Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Feb 12, 2024, 10:03 AM EST for 31 counties in North Carolina. It took effect at Feb 13, 2024, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2024, 10:03 AM EST (15:03 UTC)
- In effect from
- Feb 13, 2024, 3:00 AM EST
- Expired
- Feb 13, 2024, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS72 KRAH 121503 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1003 AM EST Mon Feb 12 2024 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130900- /O.NEW.KRAH.WI.Y.0003.240213T0800Z-240213T1700Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1003 AM EST Mon Feb 12 2024 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central North Carolina. * WHEN...From 3 AM to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
028 WWUS72 KRAH 130712 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 212 AM EST Tue Feb 13 2024 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131700- /O.CON.KRAH.WI.Y.0003.240213T0800Z-240213T1700Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 212 AM EST Tue Feb 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of central North Carolina. * WHEN...From 3 AM to noon EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:48 AM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Feb 12, 3:48 AM EST, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 348 AM EST Mon Feb 12 2024 .SYNOPSIS... A front will remain quasi-stationary over central NC ahead of an area of low pressure that will move across the southern Middle Atlantic tonight. High pressure will follow and build across the Southeast through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 340 AM Monday... ...Rainfall trends are lower with this system... ...Locally heavy rain still expected (mainly south and east)... ...Severe threat is even lower... but remains marginal... The strong mid/upper level low pressure over the lower MS Valley is forecast to lift NE toward the central Appalachians tonight. Low pressure at the surface will track through the TN Valley and Mid- Atlantic states today and tonight. The trailing cold front will push east across central NC tonight. Rain is expected to overspread much of central NC from the southwest today. However, the latest hi-res models suggest that the south and east areas will see the steadiest rain, with the rain more spotty over the northern Piedmont this morning. Then, the rain becomes more widespread all areas this afternoon before becoming showery this evening. QPF has been sliced by about a third from recent forecasts given the robust convection that is not only ongoing across GA into SC, but is expected to expand today. Therefore, some of the moisture transport northward and resultant rain across our region will take a bit of a hit. Regardless, 1/2 to 1 inch amounts north ranging upwards to locally 2 inches are still expected for storm totals ending tonight. Thus, essentially the south and east will have the best chance of any localized minor flooding. In-situ damming today along with the periods of rain and drizzle north of the warm front will keep highs in the 50s north. Highs will range into the mid 60s SE. Lows will be in the 40s west and 50s east with showers quickly exiting to our NE. The severe threat will be limited by the convection to our south along with the in-situ damming and otherwise stable conditions. There may be a brief window of time between late this afternoon into the evening for some thunderstorms as the main cold front comes through. The main threat would be isolated damaging wind, but lack of strong lift late today and this evening is a mitigating factor. Gusty gradient winds in the rear of the departing system will begin late tonight, especially in the south where 15-25 mph winds are expected. The stronger winds will be Tuesday morning with mixing allowing for winds to increase to 15-30 mph with gusts to 40 mph. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 340 AM Monday... ...Windy and mild on Tuesday... gusts to 40 mph. Tuesday and Tuesday night: In the rear of the exiting cold front and surface low moving off the mid-Atlantic coast, strong NW winds will be the headline Tuesday. NW winds 15-30 mph with gusts to 40 mph are expected. Strong subsidence will yield sunny skies by the afternoon. The full brunt of the CAA will be a bit delayed until Tuesday night. Highs ranging from upper 50s north to mid 60s SE. The pressure gradient relaxes Tuesday night so gusts should subside with a slight stirring of NW winds of 5-10 mph. Lows in the upper 20s north to mid 30s SE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 348 AM Sunday... Wednesday through Friday: Flow aloft will remain wnwly Wednesday through Friday as a low-amplitude mid-level ridge eases into the southeast. At the sfc, high pressure will follow suit, moving over central NC and offshore through Thursday. This pattern will promote dry and near normal temperatures in the mid 50s Wednesday, followed by a warm up to above normal temperatures in the lower to mid 60s Thursday. A weak short-wave will glance by to the north on Thursday, sending an associated dry cold front through central NC. This will promote a bit gustier sfc flow Thursday and a bit cooler highs on Friday in the upper 50s to lower 60s. Otherwise, any precipitation should remain largely confined to our north and over the upslope mountain areas Thursday into Friday. Saturday through Sunday: As we progress into this weekend there is still uncertainty wrt to precipitation chances. In general, a low- amplitude short-wave is forecast to move through the Gulf of Mexico and advect eastward across the far southeast Saturday into Sunday. Overall, the GEFS, ENS, and GEPS ensembles maintain that the highest rain chances/QPF should reside well to our south. However, the deterministic EURO shunts all rainfall to our south keeping central NC dry. Conversely, the deterministic GFS suggest at least some anomalous moisture and rain chances should reach us Saturday night into Sunday. Given the ensemble guidance (including the median GEFS) shows at least some chance for measurable rain Saturday night into Sunday, decided to maintain low chance POPs in this period. Temperatures will generally hover near to just above normal in the mid to upper 50s Saturday, followed by likely post-frontal cooler daytime highs in the lower 50s Sunday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 155 AM Monday... A mix of VFR and MVFR ceilings continue across cntl NC early this morning. Rain and IFR conditions will overspread the region from the south this morning, then continue through much of the day Mon. There may be some slight lifting and scattering of the lowest ceilings, especially at FAY, this afternoon. Outlook: The character of initially, widespread stratiform rain may become more showery and be accompanied by isolated thunderstorms early Monday night, during which time a swly low-level jet will overspread the ern and e-cntl Carolinas and favor a short period of low-level wind shear mainly at FAY and RWI. A cold front will then sweep east across the region and favor drying/clearing conditions, and the post-frontal development of a strong and gusty wly surface wind, late Mon night-early Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...Luchetti AVIATION...Badgett/MWS
Hazardous weather outlook, Feb 12, 4:08 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 408 AM EST Mon Feb 12 2024 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 408 AM EST Mon Feb 12 2024 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure will track across the region late today and tonight. Rain is expected today into this evening. Some of the rainfall may be locally heavy, especially late this afternoon and evening. Minor flooding of mainly urban and poor drainage areas will be possible. In addition, there is a marginal risk of severe thunderstorms Monday afternoon and early evening, with isolated damaging wind the main threat. Additionally, strong wind gusts of 35 to 40 mph are expected late Monday night and Tuesday. These winds will make it difficult to drive high profile vehicles. Small, unsecured objects may be blown around by these winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.